[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.205.87.3. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
May 1984

Viral-like Syndrome Associated With Minocycline

Author Affiliations

1775 Arlington St Sarasota, FL 33579

Arch Dermatol. 1984;120(5):575. doi:10.1001/archderm.1984.01650410017002
Abstract

To the Editor.—  The popularity of minocycline hydrochloride for the treatment of a variety of skin diseases has led to the recognition of several side effects. Dermatologists encounter cases of maculopapular, erythematous, and urticarial rashes, abnormalities of pigmentation, and phototoxic reactions.1,2 I describe a patient in whom an unusual viral-like syndrome developed while he was receiving minocycline.

Report of a Case.—  A 67-year-old man in good health and who was not receiving any medication was started on a regimen of 50 mg of minocycline oral twice a day for pustular, nodular rosacea. On the second day of therapy he experienced mild dizziness. He continued the medication for an additional five days until nausea forced him to stop. One week later, after all adverse symptoms had cleared, the patient elected to resume the minocycline therapy because his rosacea had responded dramatically to the recent minocycline treatment. The following day, the

First Page Preview View Large
First page PDF preview
First page PDF preview
×